MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

ABBOTT MEDICAL AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number 9-SB-034
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 34mm amplatzer sizing balloon was chosen to measure an atrial septal defect (asd).The balloon could not be inserted into the vessel as it would catch on skin at the access site.Access site was expanded using forceps, and it still did not insert.The tip of the sizing balloon was observed to be flared and bent up.A replacement 34mm amplatzer sizing balloon (lot: 9156076) was used to complete the procedure successfully.There were no reported patient effects or clinically significant delay.
 
Additional Manufacturer Narrative
An event of difficulty inserting the device into patient anatomy and material deformation was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported insertion difficulty could not be conclusively determined.It is possible patient anatomy contributed to the insertion difficulty; however, this could not be confirmed.The reported material deformation is consistent with damage during use.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SIZING BALLOON II
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20015387
Report Number2135147-2024-04041
Device Sequence Number7476139
Product Code MJN
UDI-Device Identifier00811806011530
UDI-Public(01)00811806011530(17)260630(10)9156076
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number9-SB-034
Device Lot Number9156076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown